Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 350, NWS Atlanta, GA

August 17, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2015, 7:35 PM EDT for 4 counties in Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2015, 7:35 PM EDT (23:35 UTC)
Expired
Aug 17, 2015, 8:15 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barrow County, GA, Gwinnett County, GA, Jackson County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:35 PM EDTTSTM WND DMGGrayson, GAMULTIPLE TREES DOWN NEAR ROSEBUD ROAD AND GA 20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS52 KFFC 172335
SVRFFC
GAC013-135-157-297-180015-
/O.NEW.KFFC.SV.W.0350.150817T2335Z-150818T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHEASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
  JACKSON COUNTY IN NORTHEASTERN GEORGIA...
  BARROW COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 815 PM EDT

* AT 734 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
  GRAYSON TO NEAR BETWEEN...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAWRENCEVILLE...WINDER...MONROE...JEFFERSON...SNELLVILLE...
  LOGANVILLE...BRASELTON...AUBURN...DACULA...GRAYSON...STATHAM...
  ARCADE...NICHOLSON...HOSCHTON...WALNUT GROVE...BETHLEHEM...
  PENDERGRASS...BETWEEN...CARL AND TALMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
      3403 8339 3399 8348 3400 8350 3398 8351
      3391 8364 3389 8363 3388 8360 3374 8384
      3393 8404 3410 8387 3412 8382 3429 8363
TIME...MOT...LOC 2334Z 227DEG 25KT 3392 8394 3383 8385 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
263 
WWUS52 KFFC 172347
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT MON AUG 17 2015

GAC013-135-157-297-180015-
/O.CON.KFFC.SV.W.0350.000000T0000Z-150818T0015Z/
WALTON GA-GWINNETT GA-JACKSON GA-BARROW GA-
747 PM EDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL WALTON...EAST CENTRAL GWINNETT...JACKSON AND BARROW
COUNTIES...

AT 747 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
DACULA TO NEAR BETWEEN...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWRENCEVILLE...WINDER...MONROE...JEFFERSON...BRASELTON...AUBURN...
DACULA...STATHAM...ARCADE...NICHOLSON...HOSCHTON...BETHLEHEM...
PENDERGRASS...BETWEEN...CARL...TALMO...GRATIS...BEAR CREEK
RESERVOIR...CHATEAU ELAN AND CAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
      3403 8339 3399 8348 3400 8350 3398 8351
      3391 8364 3389 8363 3388 8360 3378 8378
      3398 8399 3410 8387 3412 8382 3429 8363
TIME...MOT...LOC 2347Z 231DEG 25KT 3398 8386 3384 8375 

HAIL...<.75IN
WIND...60MPH
 
$$
203 
WWUS52 KFFC 180006
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 17 2015

GAC135-180015-
/O.CAN.KFFC.SV.W.0350.000000T0000Z-150818T0015Z/
GWINNETT GA-
806 PM EDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GWINNETT COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
      3403 8339 3399 8348 3400 8350 3398 8351
      3391 8364 3389 8363 3388 8360 3384 8369
      3394 8381 3398 8383 3400 8387 3412 8382
      3429 8363
TIME...MOT...LOC 0005Z 227DEG 25KT 3405 8377 3391 8366 

$$

GAC013-157-297-180015-
/O.CON.KFFC.SV.W.0350.000000T0000Z-150818T0015Z/
WALTON GA-JACKSON GA-BARROW GA-
806 PM EDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL WALTON...JACKSON AND BARROW COUNTIES...

AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
HOSCHTON TO NEAR BETHLEHEM...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDER...JEFFERSON...BRASELTON...AUBURN...STATHAM...ARCADE...
NICHOLSON...HOSCHTON...BETHLEHEM...PENDERGRASS...CARL...TALMO...
GRATIS...APPLE VALLEY...BEAR CREEK RESERVOIR...CHATEAU ELAN...
CAMPTON...PEACH STATE SPEEDWAY...COUNTY LINE AND RUSSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
      3403 8339 3399 8348 3400 8350 3398 8351
      3391 8364 3389 8363 3388 8360 3384 8369
      3394 8381 3398 8383 3400 8387 3412 8382
      3429 8363
TIME...MOT...LOC 0005Z 227DEG 25KT 3405 8377 3391 8366 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:24 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 17, 3:24 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT MON AUG 17 2015

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AN ACTIVE SOUTHWEST FLOW ALOFT WILL CONTINUE TO INTERACT WITH VERY
MOIST AND MODERATELY UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM. ALTHOUGH
NO SEVERE STORMS ARE EXPECTED WITH SUCH A DEEP MOIST ENVIRONMENT
WITH LITTLE WIND SHEAR... A FEW STRONG STORMS ARE POSSIBLE ACROSS
MAINLY CENTRAL GEORGIA DURING THE AFTERNOON AND EARLY EVENING HOURS
WHERE TEMPS ARE ABLE TO CLIMB INTO THE UPPER 80S TO LOWER 90S THIS
AFTERNOON AND AGAIN TUESDAY AFTERNOON. THE MOIST TROPICAL AIRMASS
WILL RESULT IN MAINLY SCATTERED SHOWERS TONIGHT AND TUESDAY NIGHT...
BUT CANNOT RULE OUT A FEW RUMBLES OF THUNDER OVERNIGHT. THE MAIN
CONVECTIVE CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAIN AS ANY
TRAINING OF STORMS COULD DUMP AROUND 2-3 INCHES IN A SHORT PERIOD OF
TIME... RESULTING IN THE PONDING OF WATER ACROSS LOW FLYING... FLOOD
PRONE AREAS. A FEW FLASHY CREEKS COULD BRIEFLY COME OUT OF THEIR
BANKS... BUT FOR FOR THE MOST PART... NOTHING WIDESPREAD IS EXPECTED
AS MOST STREAMS AND RIVERS COULD USE THE RAIN.

OTHERWISE... AMPLE CLOUDS AND RAIN CHANCES SUGGEST LEANING TOWARD
SLIGHTLY WARMER LOWS AND COOLER HIGHS THROUGH THE SHORT TERM. A
BLEND OF THE WARMER MAV LOWS AND COOLER MET HIGHS WITH PERSISTENCE
LOOKED REASONABLE.

39

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MINOR CHANGES MADE TO TEMPS IN THE EXTENDED BUT OTHERWISE
CONTINUED WET PATTERN IN STORE THROUGH DAY 7. DEEP MOISTURE
ASSOCIATED WITH SW FLOW ALOFT WILL BE ACROSS THE AREA TO START THE
LONG TERM WITH RATHER HIGH SHOWER AND THUNDERSTORM CHANCES
WEDNESDAY AND THURSDAY. UPPER RIDGE STAYS PARKED OVER FLORIDA AND
THE GULF OF MEXICO PUTTING GA IN VERY MOIST SOUTHWESTERLY FLOW
THROUGH THE END OF THE WORK WEEK. THIS MOIST FLOW WILL BE
ENHANCED WITH A FEW WAVES MOVING THROUGH BUT THE MAJORITY OF THE
PRECIPITATION WILL BE DIURNALLY DRIVEN. THINGS WEAKEN A BIT
TOWARDS THE WEEKEND AS THE MAIN UPPER LEVEL RIDGE BEGINS TO WEAKEN
AND MOVE WEST PUTTING GA IN MORE WEST TO NORTHWESTERLY FLOW
AROUND THE TOP SIDE OF THE RIDGE. THE FLOW REMAINS MOIST...BUT
WITH OUT A DIRECT GULF CONNECTION. PRECIPITABLE WATERS TODAY
THROUGH FRIDAY STAY IN THE 2 INCH RANGE THEN SLACK OFF A BIT INTO
THE WEEKEND INTO THE 1 TO 1.5 INCH RANGE. TEMPS EXPECTED TO STAY
IN THE 60S AND 70S FOR LOWS AND 80S TO 90S FOR HIGHS THROUGH THE
SHORT TERM.

01

&&

.AVIATION...
18Z UPDATE...
A MOIST AND UNSTABLE PATTERN WILL RESULT IN SCATTERED TO NUMEROUS
SHOWERS WITH EMBEDDED THUNDERSTORMS AT TIMES TO PREVAIL THROUGH THE
EVENING... WITH SPOTTY SHOWERS CONTINUING OVERNIGHT. CONVECTION
BECOMES MORE NUMEROUS AGAIN ON TUE WITH DAYTIME HEATING. VFR CIGS
WILL PREVAIL THIS AFTERNOON AND EVENING... THEN IFR/MVFR CIGS SETTLE
BACK IN TONIGHT AROUND 08-10Z TUE AND PERSIST THROUGH 17-18Z TUE
WHEN THEY SHOULD IMPROVE TO VFR LEVELS WITH SOME HEATING. WINDS WILL
DANCE BETWEEN SSE AND SSW THIS AFTERNOON AND MAYBE THIS EVENING
BEFORE SETTLING OUT AT SSW BY 08-10Z TUE. SPEEDS MAINLY 8KTS OR
LESS.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM ON TIMING OF TSRA THIS AFTERNOON AND MVFR CIGS TONIGHT.
HIGH ON REMAINING ELEMENTS

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  85  72  87 /  70  70  60  60
ATLANTA         73  85  73  86 /  70  70  60  60
BLAIRSVILLE     66  78  67  80 /  80  70  60  70
CARTERSVILLE    70  84  71  85 /  80  70  60  70
COLUMBUS        73  88  75  89 /  60  70  60  60
GAINESVILLE     71  82  72  83 /  70  70  60  60
MACON           73  88  74  90 /  60  70  60  60
ROME            71  84  72  85 /  80  70  60  70
PEACHTREE CITY  72  85  72  86 /  70  70  60  60
VIDALIA         73  90  74  90 /  50  70  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Aug 17, 3:52 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT MON AUG 17 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-182000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
352 PM EDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO CONTINUE THROUGH TONIGHT...OVER NORTH AND CENTRAL GEORGIA. A
FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS...GUSTY WINDS AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY.
HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE LIKELY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 17, 6:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON AUG 17 2015

GAZ033-034-045-172330-
DEKALB GA-NORTH FULTON GA-GWINNETT GA-
640 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...NORTH
FULTON AND WESTERN GWINNETT COUNTIES UNTIL 730 PM EDT...

AT 639 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH DRUID HILLS...OR
NEAR DECATUR...MOVING NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...LAWRENCEVILLE...SANDY SPRINGS...ROSWELL...JOHNS CREEK...
ALPHARETTA...DUNWOODY...DULUTH...SUGAR HILL...SUWANEE...LILBURN...
CHAMBLEE...NORCROSS...DORAVILLE...CLARKSTON...STONE MOUNTAIN...
BERKELEY LAKE...PINE LAKE...NORTH ATLANTA AND NORTH DECATUR.

LAT...LON 3401 8391 3375 8419 3385 8443 3410 8422
      3406 8415 3405 8410 3407 8412 3411 8410
TIME...MOT...LOC 2239Z 216DEG 25KT 3383 8434
Special weather statement, Aug 17, 7:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON AUG 17 2015

GAZ012-013-020-021-172345-
GORDON GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
704 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GORDON...PICKENS...
BARTOW AND WESTERN CHEROKEE COUNTIES UNTIL 745 PM EDT...

AT 704 PM EDT...A STRONG THUNDERSTORM WAS OVER CARTERSVILLE...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...JASPER...ADAIRSVILLE...EUHARLEE...EMERSON...
BALL GROUND...NELSON...WHITE...WALESKA...KINGSTON...CASSVILLE...
FAIRMOUNT...RANGER...FUNKHOUSER...SALACOA VALLEY...RED TOP MOUNTAIN
STATE PARK...BRIDGEMILL...KELLOGG CREEK AND HINTON.

LAT...LON 3443 8429 3408 8463 3408 8477 3418 8505
      3421 8504 3421 8502 3425 8502 3458 8475
TIME...MOT...LOC 2304Z 222DEG 26KT 3419 8483
Special weather statement, Aug 17, 7:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT MON AUG 17 2015

GAZ034-046>048-180000-
NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
712 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...SOUTHEASTERN GWINNETT...
NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL 800 PM EDT...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LAKEVIEW ESTATES TO NEAR MANSFIELD...AND MOVING NORTHEAST AT 25
MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...CONYERS...MONROE...COVINGTON...SNELLVILLE...
LOGANVILLE...DACULA...SOCIAL CIRCLE...GRAYSON...OXFORD...
PORTERDALE...WALNUT GROVE...MANSFIELD...BETWEEN...GOOD HOPE...
JERSEY...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...GRATIS
AND GUM CREEK.

LAT...LON 3406 8385 3400 8387 3389 8376 3392 8367
      3381 8351 3360 8368 3355 8368 3344 8381
      3345 8382 3368 8408 3372 8406 3375 8403
      3381 8412
TIME...MOT...LOC 2311Z 211DEG 22KT 3372 8399 3353 8381
Special weather statement, Aug 17, 7:27 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT MON AUG 17 2015

GAZ014-022-180015-
DAWSON GA-FORSYTH GA-
727 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON AND FORSYTH
COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOHNS CREEK...OR NEAR
CUMMING...MOVING NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...SUGAR HILL...DOUGHERTY...CHESTATEE...DREW...
MATT...BROOKWOOD...SILVER CITY...COAL MOUNTAIN...WAR HILL PARK AND
OSCARVILLE.

LAT...LON 3441 8398 3436 8398 3433 8395 3430 8395
      3429 8393 3427 8395 3424 8395 3423 8397
      3420 8398 3419 8405 3415 8408 3405 8412
      3407 8418 3410 8421 3410 8423 3411 8426
      3418 8426 3447 8412
TIME...MOT...LOC 2327Z 209DEG 23KT 3411 8417
Special weather statement, Aug 17, 7:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT MON AUG 17 2015

GAZ023-034-180015-
GWINNETT GA-HALL GA-
731 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT AND
SOUTHWESTERN HALL COUNTIES UNTIL 815 PM EDT...

AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUWANEE...OR NEAR
LAWRENCEVILLE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LAWRENCEVILLE...DULUTH...SUGAR HILL...SUWANEE...
BUFORD...BRASELTON...FLOWERY BRANCH...DACULA...OAKWOOD...REST
HAVEN...CANDLER...BUFORD DAM-LAKE LANIER PARKS...AQUALAND PARK...LAKE
LANIER ISLANDS...ROAD ATLANTA-LANIER SPEEDWAY...CHESTNUT MOUNTAIN AND
HOG MOUNTAIN.

LAT...LON 3420 8373 3413 8382 3406 8384 3390 8401
      3403 8415 3405 8410 3407 8412 3410 8411
      3419 8405 3420 8399 3422 8396 3423 8397
      3424 8395 3427 8395 3429 8393 3430 8395
      3432 8395
TIME...MOT...LOC 2331Z 226DEG 19KT 3403 8402
Special weather statement, Aug 17, 7:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT MON AUG 17 2015

GAZ097-109>111-180000-
WHEELER GA-DODGE GA-LAURENS GA-TELFAIR GA-
733 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS AND TELFAIR COUNTIES UNTIL 800 PM EDT...

AT 732 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAUNCEY...OR NEAR
MCRAE...MOVING EAST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...ALAMO...HELENA...MILAN...SCOTLAND...CHAUNCEY...TOWNS...
WORKMORE...LITTLE OCMULGEE STATE PARK...GODWINSVILLE...JORDAN...
ACHORD...JAY BIRD SPRINGS AND SPRING HILL.

LAT...LON 3209 8316 3231 8303 3206 8261 3185 8280
      3184 8300
TIME...MOT...LOC 2332Z 281DEG 10KT 3210 8300

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:15 PM EDTSpecial Weather StatementFFCCatoosa, Walker60 min
Aug 17, 4:18 PM EDTSpecial Weather StatementFFCLumpkin57 min
Aug 17, 4:39 PM EDTSpecial Weather StatementFFCMeriwether51 min
Aug 17, 5:25 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette50 min
Aug 17, 6:17 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton43 min
Aug 17, 6:40 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett50 min
Aug 17, 7:04 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens41 min
Aug 17, 7:12 PM EDTSpecial Weather StatementFFCNewton, Rockdale, Walton48 min
Aug 17, 7:27 PM EDTSpecial Weather StatementFFCForsyth48 min
Aug 17, 7:31 PM EDTSpecial Weather StatementFFCGwinnett44 min
Aug 17, 7:33 PM EDTSpecial Weather StatementFFCTelfair, Wheeler27 min
Aug 17, 7:43 PM EDTSpecial Weather StatementFFCGilmer, Pickens47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.